Alert archive / North Dakota / Heavy Snow Warnings in 2008

Heavy Snow Warning 1, NWS Grand Forks, ND

March 20, 2008Wilkin County, Minnesota; Ransom County, Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this heavy snow warning at Mar 20, 2008, 9:28 PM CDT for Wilkin County, Minnesota; Ransom County, Richland County, Sargent County, North Dakota. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 9:28 PM CDT (02:28 UTC)
Expired
Mar 21, 2008, 8:27 AM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND

Counties Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this heavy snow warning went out at Mar 20, 7:39 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 20, 7:39 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
739 PM CDT THU MAR 20 2008

.DISCUSSION...
00Z SURFACE ANALYSIS DEPICTED HIGH PRESSURE OVER ONTARIO WHILE LOW
PRESSURE WAS CENTERED OVER NORTH CENTRAL NE. CIRCULATION BETWEEN
FEATURES WAS RESULTING IN EASTERLY SURFACE FLOW. LATEST RADAR/OBS
NETWORK SHOWED A BAND OF ISENTROPIC INDUCED SNOW SITUATED NW/SE
ACROSS THE DAKOTAS WITH MAIN ACTIVITY ALONG AND SOUTH OF A MOT
TO JMS TO WILMAR MN. BAND OF SNOW WAS INDICATING A EAST TO NORTH
EAST MOVEMENT AT AROUND 20 KTS.

MAIN FORECAST CHALLENGE OVERNIGHT CONCERNS POPS AND EVENTUAL/DEGREE
OF NORTHWARD EXTENT OF SNOW BAND. USED GFS FOR UPDATE WITH MODEL
HAVING A FAIRLY GOOD HANDLE WITH MOISTURE FIELDS AT 00Z.ISENTROPIC
LIFT AND 700MB OMEGA FIELDS SHOWED FAIRLY SUBSTANTIAL PERIOD OF
UPWARD MOTION GENERALLY ACROSS SOUTHERN PORTION OF FORECAST AREA
WHERE CURRENTLY A SNOW ADVISORY IS IN EFFECT. BASED ON REPORTS
ACROSS BORDERING SOUTH DAKOTA COUNTIES I.E ELLENDALE/ASHLEY 4
INCHES AND EXPECTED NORTHWARD DRIFT TO SNOW BAND OVERNIGHT FEEL
CURRENT HEADLINES ARE WARRANTED. BASED ON ABOVE DO NOT EXPECT
ANY MAJOR CHANGES IN FORECAST FOR OVERNIGHT.

.AVIATION...
EXPECT MVFR CIGS/VSBYS ACROSS THE FAR SOUTH OVERNIGHT THUS AFFECTING
FARGO TAF SITE. ELSEWHERE DRY EASTERLY FLOW IN LOWER LAYERS SHOULD
RESULT IN TAF SITES GFK/BJI DEALING WITH MID LEVEL CLOUD DECK UNTIL
AT LEAST FRIDAY MORNING BEFORE MORE EXTENSIVE DEEPENING/SATURATION
OF COLUMN OCCURS. WINDS SHOULD REMAIN OUT OF AN EASTERLY COMPONENT
DURING THE NEXT 24 HOURS

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY UNTIL 4 PM CDT FRIDAY FOR NDZ049-052-053.

MN...SNOW ADVISORY UNTIL 4 PM CDT FRIDAY FOR MNZ029-040.

&&

PAB
Hazardous weather outlook, Mar 20, 3:48 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
348 PM CDT THU MAR 20 2008

MNZ001>009-013>017-022>024-027-028-030>032-NDZ006>008-014>016-024-
026>030-038-039-054-212100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH COUNTY-
348 PM CDT THU MAR 20 2008

...LIGHT SNOW POSSIBLE ACROSS PARTS OF THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL DEVELOP FROM SOUTH TO NORTH ACROSS THE REGION
LATER TONIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
SOUTH OF A LINE FROM DEVILS LAKE TO DETROIT LAKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE
DAY FRIDAY. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR SNOWFALL REPORTS.

MNZ029-040-NDZ049-052-053-212100-
WILKIN-GRANT-RANSOM-SARGENT-RICHLAND-
348 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SPREAD FROM SOUTH TO NORTH ACROSS THE REGION TONIGHT AND
CONTINUE INTO FRIDAY. 2-4 INCHES OF SNOW CAN BE EXPECTED BY
MORNING.THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE
DAY FRIDAY. TOTAL ACCUMULATIONS OF UP TO SIX INCHES ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR SNOWFALL REPORTS.

VOELKER

Nearby

Heavy Snow Warnings in North Dakota, 2008Heavy Snow Warnings in Minnesota, 2008Every heavy snow warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.